Getting off of Seroquel
I have been on 300 mgs. Seroquel ER for over a year for augmenting my antidepressant which is 45 mgs. Of Mirtazapine. I decided to try and get off of the Seroquel. I was on 300mgs ER (extended release). I titrated down to 250 mg ER for 2 months without too many problems.than i titrated down to 200mgs ER just 5 days ago. My plan is to try to titrate off using ER tablets. My thinking is that perhaps the drug will remove its self from my system more gradually. I have had some nausea and a couple of episodes of diarrhea. I also have a very irregular heart beat and was started on 60 mgs of Propranolol ER (extended release) 4 weeks ago. It seems to be helping my heartbeat. I have wondered if the nausea and light headness is from the Propranolol, a Beta Blocker, or the dose reduction of the Seroquel. I also wonder if the way iam titrating the Seroquel is safe. My doctor says it will only take a couple of weeks...I think that is too fast of a taper after being on a drug for over a year. What do you think?
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Connect

@longtermchanges I stopped Seroquel 200mg for bipolar 1 4 1/2 years ago and had a server manic episode with psychosis. . I will never stop it again.
@msturcken Hello, I am SO sorry you went through that. What a nightmare that must have been. I do not have a history of bipolar myself. I have now been off Seroquel for a few years and have not had those complications. I did it very slowly (25 mg for over a year and that halved for a while too). I lowered my dose based on mood and the seasons with my psychiatrist helping along the way with regular meetings. Seroquel is a miracle drug but for me it’s benefits were no longer outweighing the side effects. Thanks for sharing and I wish you the best.
@insomniac I have had serious decay while on seroquel for 26 years 200mg. I am going to stop the Wellbutrin. That causes dry mouth too. I am going to talk to my dentist. Products for dry mouth will help and three month cleanings and fluoride sealants. I hope so. Getting off seroquel and getting stabilized on another drug will be hard. Has anyone here found solutions for the dry mouth caused by seroquel without goof it.
@msturcken me too. I will never stop it unless I transition to vyalar but then I will have sleep problems